Alert archive / Oklahoma / Special Weather Statements in 2019

Special Weather Statement, NWS Tulsa, OK

March 9, 2019LeFlore County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Mar 9, 2019, 4:21 AM CST for LeFlore County, Oklahoma. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 9, 2019, 4:21 AM CST (10:21 UTC)
Expired
Mar 9, 2019, 4:45 AM CST
In force
24 min
Issued by
NWS Tulsa, OK

County LeFlore County, OK

The radar

The Western Arkansas radar (KSRX), 66 km from the middle of the area, began a volume at 10:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 10.4 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2019-03-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2019-03-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 233 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1328 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
233 m²/s²
0-3 km storm-relative helicity
317 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

312 
WWUS84 KTSA 091021
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
421 AM CST SAT MAR 9 2019
 
OKZ075-076-091045-
Latimer OK-Le Flore OK-
421 AM CST SAT MAR 9 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LATIMER AND CENTRAL
LE FLORE COUNTIES UNTIL 445 AM CST...

At 420 AM CST, a strong thunderstorm was located over Talihina,
moving northeast at 55 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Poteau...                         Panama...
Talihina...                       Wister...
Howe...                           Bokoshe...
Fanshawe...                       Talimena State Park...
Lake Wister State Park...         Bengal...
Shady Point...                    Summerfield...

A Severe Thunderstorm Watch remains in effect until 1100 AM CST for
southeastern Oklahoma.

LAT...LON 3470 9505 3477 9513 3526 9475 3501 9447
TIME...MOT...LOC 1020Z 224DEG 58KT 3478 9505 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Mar 9, 3:53 AM CST, 28 minutes earlier.

Area forecast discussion, Mar 9, 3:53 AM CST, 28 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
353 AM CST Sat Mar 9 2019

.DISCUSSION...
Strong upper level low moving across the Rockies this morning
with deepening sfc cyclone over southeast CO. Accordingly, well defined
warm front continues to lift north and is presently located near
I-40. Strong moisture transport has resulted in significant
destabilization overnight as expected, with cluster of elevated
storms impacting northeast OK with a few reports of marginally
severe hail. Increased forcing with the approach of the main
upper system will likely result in additional development through
the morning, with attendant large hail threat continuing with
elevated cells north of the warm front. Farther south additional
concern will be for sfc-based development within expanding warm
sector, which would support threat of damaging winds and isolated
tornadoes, especially close to warm front.

Mid to late morning will see a rapid decrease in storms from the
west as drier air pushes east as sfc low moves quickly across
central KS. Pressure gradient will support sustained winds in the
20-30 mph range, with deep mixed layer resulting in gusts AOA 40
mph generally from US 412 north, where a wind advisory will be
issued for the afternoon. Windy and dry conditions will also
allow fine fuels to dry quickly despite morning rainfall with at
least marginal Red Flag conditions possible in some areas.
However, it appears the lowest dew points/warmest temperatures
will be somewhat offset from area of highest wind speeds which,
along with initially moist conditions will preclude issuance of a
Red Flag for now. Will cover most of the forecast area with a
fire danger statement.

Cooler temperatures will prevail the next couple of days, while
another strong upper low develops off the Pacific coast. Rina
chances will return as early as late Sunday across southern areas
with warm advection regime developing. The main upper low will be
taking a more southerly track as it moves toward the area during
the first half of the week. Rain and thunderstorm chances will
increase, likely peaking Tuesday night or Wednesday with the
passage of the upper wave an cold front. Right now this system
looks more like a heavy rain produced versus sever weather as the
warm sector remain well to the south. Cooler than normal temps
return late in the week.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   70  34  53  37 /  80   0   0  10
FSM   76  38  59  43 / 100   0   0  30
MLC   76  38  54  41 /  80   0  20  30
BVO   67  31  52  34 /  80   0   0  10
FYV   70  33  54  37 / 100   0   0  20
BYV   70  33  52  36 / 100   0   0  10
MKO   72  36  53  40 /  90   0   0  20
MIO   68  31  52  35 /  90   0   0  10
F10   72  36  53  39 /  70   0  10  30
HHW   75  43  59  46 /  80   0  20  30

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Wind Advisory from noon today to 6 PM CST this evening for
     OKZ054>058-060>063-067>069.

AR...Wind Advisory from noon today to 6 PM CST this evening for
     ARZ001-002-010-011.

     Dense Fog Advisory until 6 AM CST early this morning for ARZ002-
     011.

&&

SHORT TERM...18
LONG TERM....14
Hazardous weather outlook, Mar 8, 5:16 PM CST, 11 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
516 PM CST Fri Mar 8 2019

ARZ001-002-010-011-019-020-029-OKZ049-053>076-091045-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
516 PM CST Fri Mar 8 2019

...SEVERE STORMS EXPECTED LATE TONIGHT INTO EARLY SATURDAY...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.

TORNADO.
	RISK...Limited.
	AREA...Mainly south of Interstate 40.
	ONSET...After 2 AM.

SEVERE THUNDERSTORM.
	RISK...Significant.
	AREA...Eastern Oklahoma and Western Arkansas.
	ONSET...After 2 AM.

AREA AT GREATEST RISK...South of I-44.

FLASH FLOOD.
	RISK...Limited.
	AREA...Eastern Oklahoma and Western Arkansas.
	ONSET...After 2 AM.

HEAVY RAIN.
	RISK...Limited.
	AREA...Eastern Oklahoma and Western Arkansas.
	ONSET...After 2 AM.

DISCUSSION...

There is a significant risk for severe thunderstorms late tonight
into early Saturday to the south of I-44, including much of east
central and southeast Oklahoma, as well as western Arkansas. Very
large hail to 2 inches in diameter and damaging winds to 60 mph are
the main threats. There is a limited tornado threat south of I-40,
with the greatest threat likely to be near the warm front late
tonight.

Thunderstorms are expected to develop over central into northeast
Oklahoma after 2 AM, eventually spreading into northwest Arkansas by
6 AM. Other storms are likely to develop south of there by 5 AM
ahead of the Pacific cold front, and affect southeast Oklahoma into
west central Arkansas into early Saturday morning.

Storms should be moving quickly enough to limit the flood threat.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY...Thunderstorm Potential...High Wind Potential.
SUNDAY...No Hazards.
MONDAY...Thunderstorm Potential.
TUESDAY...Thunderstorm Potential...High Wind Potential...Heavy Rain Potential.
WEDNESDAY...High Wind Potential.
THURSDAY...No Hazards.

EXTENDED DISCUSSION...

Strong to severe thunderstorms will be ongoing across far eastern
Oklahoma and western Arkansas early Saturday morning. Most of the
activity should shift east of the area by mid to late morning. Gusty
west to southwest winds are expected behind the frontal passage,
with gusts 35 to 40 mph possible across northeast Oklahoma and
northwest Arkansas. The strong winds, combined with the warm and dry
conditions will raise fire weather concerns for Saturday afternoon.

Another strong upper system will impact the region in the Tuesday to
Wednesday time frame. Some severe weather will be possible, although
the main concern should be locally heavy rainfall.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Mar 9, 1:56 AM CST, 2 hours 25 minutes before
Special Weather Statement
National Weather Service Tulsa OK
156 AM CST SAT MAR 9 2019

OKZ064>066-090845-
Okmulgee OK-Okfuskee OK-Creek OK-
156 AM CST SAT MAR 9 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CREEK...NORTHWESTERN
OKMULGEE AND NORTHWESTERN OKFUSKEE COUNTIES UNTIL 245 AM CST...

At 156 AM CST, a strong thunderstorm was located 7 miles southeast of
Stroud, moving northeast at 45 mph.

Dime size hail and winds in excess of 45 mph will be possible with
this storm.

Locations in or near the path include...
Bristow...                        Mounds...
Kellyville...                     Depew...
Slick...                          Milfay...

This includes Interstate 44 between mile markers 178 and 209.

LAT...LON 3577 9662 3608 9624 3608 9621 3587 9603
      3586 9603 3554 9658 3559 9662
TIME...MOT...LOC 0756Z 234DEG 42KT 3567 9657
Special weather statement, Mar 9, 2:24 AM CST, 1 hour 57 minutes before
Special Weather Statement
National Weather Service Tulsa OK
224 AM CST SAT MAR 9 2019

OKZ060-061-064-067-090915-
Tulsa OK-Rogers OK-Creek OK-Wagoner OK-
224 AM CST SAT MAR 9 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ROGERS...
NORTHEASTERN CREEK...NORTHWESTERN WAGONER AND TULSA COUNTIES UNTIL
315 AM CST...

At 224 AM CST, a strong thunderstorm was located 3 miles west of
Kiefer, moving northeast at 45 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Tulsa...                          Broken Arrow...
Sand Springs...                   Claremore...
Owasso...                         Bixby...
Sapulpa...                        Jenks...
Glenpool...                       Coweta...
Skiatook...                       Catoosa...
Collinsville...                   Verdigris...
Inola...                          Kiefer...
Sperry...                         Mounds...
Kellyville...                     Jenks Riverside Airport...

This includes Interstate 44 between mile markers 203 and 246.

LAT...LON 3617 9544 3615 9544 3585 9607 3586 9615
      3598 9627 3616 9611 3617 9600 3629 9600
      3642 9589
TIME...MOT...LOC 0824Z 234DEG 49KT 3593 9613
Special weather statement, Mar 9, 4:21 AM CST, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
421 AM CST SAT MAR 9 2019

OKZ075-076-091045-
Latimer OK-Le Flore OK-
421 AM CST SAT MAR 9 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LATIMER AND CENTRAL
LE FLORE COUNTIES UNTIL 445 AM CST...

At 420 AM CST, a strong thunderstorm was located over Talihina,
moving northeast at 55 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Poteau...                         Panama...
Talihina...                       Wister...
Howe...                           Bokoshe...
Fanshawe...                       Talimena State Park...
Lake Wister State Park...         Bengal...
Shady Point...                    Summerfield...

A Severe Thunderstorm Watch remains in effect until 1100 AM CST for
southeastern Oklahoma.

LAT...LON 3470 9505 3477 9513 3526 9475 3501 9447
TIME...MOT...LOC 1020Z 224DEG 58KT 3478 9505

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 9, 1:56 AM CSTSpecial Weather StatementTSACreek49 min
Mar 9, 2:24 AM CSTSpecial Weather StatementTSATulsa51 min
Mar 9, 2:51 AM CSTSevere Thunderstorm WarningTSAMayes, Rogers, Tulsa, Wagoner39 min
Mar 9, 4:05 AM CSTWind AdvisoryTSAAdair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more14 hr
Mar 9, 4:55 AM CSTSpecial Weather StatementTSALeFlore35 min
Mar 9, 5:12 AM CSTSpecial Weather StatementTSAPushmataha33 min
Mar 9, 5:16 AM CSTSevere Thunderstorm WarningTSAPushmataha44 min
Mar 9, 5:25 AM CSTSpecial Weather StatementTSAHaskell, Latimer, Pittsburg35 min
Mar 9, 5:38 AM CSTSevere Thunderstorm WarningTSAHaskell, Latimer, LeFlore52 min
Mar 9, 5:46 AM CSTSpecial Weather StatementTSAChoctaw, Pushmataha44 min
Mar 9, 5:59 AM CSTSpecial Weather StatementTSALatimer46 min
Mar 9, 6:02 AM CSTSpecial Weather StatementTSASequoyah43 min
Mar 9, 6:05 AM CSTSevere Thunderstorm WarningTSAAdair, Haskell, LeFlore, Sequoyah40 min
Mar 9, 6:24 AM CSTSpecial Weather StatementTSALeFlore51 min
Mar 9, 6:39 AM CSTSevere Thunderstorm WarningTSALeFlore28 min
Mar 9, 6:46 AM CSTSevere Thunderstorm WarningTSALeFlore59 min
Mar 8, 9:29 PM CSTDense Fog AdvisoryTSACarroll, Madison9 hr
Mar 9, 6:32 AM CSTSpecial Weather StatementTSACrawford, Franklin43 min
Mar 9, 7:18 AM CSTSpecial Weather StatementTSAFranklin27 min

Nearby

Special Weather Statements in Oklahoma, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.